'On-off'-induced lethal hyperthermia

Ronald Pfeiffer, E. L. Sucha

Research output: Contribution to journalArticle

46 Citations (Scopus)

Abstract

Neuroleptic malignant syndrome (NMS) is being increasingly recognized as a potential complication of neuroleptic therapy. Similar hyperthermic episodes have also been described in other settings of abrupt cessation of dopaminergic stimulation such as levodopa withdrawal. We report a fatal NMS-like episode occurring as a complication of an 'off' period in a patient with Parkinson's disease.

Original languageEnglish (US)
Pages (from-to)338-341
Number of pages4
JournalMovement Disorders
Volume4
Issue number4
StatePublished - 1989
Externally publishedYes

Fingerprint

Neuroleptic Malignant Syndrome
Induced Hyperthermia
Levodopa
Antipsychotic Agents
Parkinson Disease
Therapeutics

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Cite this

Pfeiffer, R., & Sucha, E. L. (1989). 'On-off'-induced lethal hyperthermia. Movement Disorders, 4(4), 338-341.

'On-off'-induced lethal hyperthermia. / Pfeiffer, Ronald; Sucha, E. L.

In: Movement Disorders, Vol. 4, No. 4, 1989, p. 338-341.

Research output: Contribution to journalArticle

Pfeiffer, R & Sucha, EL 1989, ''On-off'-induced lethal hyperthermia', Movement Disorders, vol. 4, no. 4, pp. 338-341.
Pfeiffer, Ronald ; Sucha, E. L. / 'On-off'-induced lethal hyperthermia. In: Movement Disorders. 1989 ; Vol. 4, No. 4. pp. 338-341.
@article{5b481aebaa28404db54b7dc8949c52d7,
title = "'On-off'-induced lethal hyperthermia",
abstract = "Neuroleptic malignant syndrome (NMS) is being increasingly recognized as a potential complication of neuroleptic therapy. Similar hyperthermic episodes have also been described in other settings of abrupt cessation of dopaminergic stimulation such as levodopa withdrawal. We report a fatal NMS-like episode occurring as a complication of an 'off' period in a patient with Parkinson's disease.",
author = "Ronald Pfeiffer and Sucha, {E. L.}",
year = "1989",
language = "English (US)",
volume = "4",
pages = "338--341",
journal = "Movement Disorders",
issn = "0885-3185",
publisher = "John Wiley and Sons Inc.",
number = "4",

}

TY - JOUR

T1 - 'On-off'-induced lethal hyperthermia

AU - Pfeiffer, Ronald

AU - Sucha, E. L.

PY - 1989

Y1 - 1989

N2 - Neuroleptic malignant syndrome (NMS) is being increasingly recognized as a potential complication of neuroleptic therapy. Similar hyperthermic episodes have also been described in other settings of abrupt cessation of dopaminergic stimulation such as levodopa withdrawal. We report a fatal NMS-like episode occurring as a complication of an 'off' period in a patient with Parkinson's disease.

AB - Neuroleptic malignant syndrome (NMS) is being increasingly recognized as a potential complication of neuroleptic therapy. Similar hyperthermic episodes have also been described in other settings of abrupt cessation of dopaminergic stimulation such as levodopa withdrawal. We report a fatal NMS-like episode occurring as a complication of an 'off' period in a patient with Parkinson's disease.

UR - http://www.scopus.com/inward/record.url?scp=0024430451&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0024430451&partnerID=8YFLogxK

M3 - Article

C2 - 2811893

AN - SCOPUS:0024430451

VL - 4

SP - 338

EP - 341

JO - Movement Disorders

JF - Movement Disorders

SN - 0885-3185

IS - 4

ER -